Alert archive / Missouri / Flash Flood Warnings in 2017
Flash Flood Warning 63, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 27, 2017, 6:12 AM CDT for 5 counties in Missouri. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 6:12 AM CDT (11:12 UTC)
- Expired
- Jul 27, 2017, 1:15 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camden County, MO, Cedar County, MO, Dallas County, MO, Hickory County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WGUS53 KSGF 271112
FFWSGF
MOC029-039-059-085-167-271815-
/O.NEW.KSGF.FF.W.0063.170727T1112Z-170727T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
612 AM CDT THU JUL 27 2017
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Hickory County in central Missouri...
Northern Dallas County in southwestern Missouri...
Cedar County in southwestern Missouri...
Northern Polk County in southwestern Missouri...
Camden County in central Missouri...
* Until 115 PM CDT Thursday
* At 611 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly as an
intense area of excessive rain moves over the warned area for the
next few hours. An additional one to four inches of rain will be
possible in a short period of time.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Lake of The Ozarks State Park... Pomme De Terre State Park...
Stockton State Park... Ha Ha Tonka State Park...
Osage Beach... Camdenton...
El Dorado Springs... Village of Four Seasons...
Stockton... Lake Ozark...
Pittsburg... Humansville...
Polk... Fair Play...
Hermitage... Sunrise Beach...
Weaubleau... Urbana...
Wheatland... Macks Creek...
This warning includes but is not limited to the following low water
crossings...
Route V at Weaubleau Creek east of Flemington...
Route P, 2 miles south of Highway 64...
Route HH, 1 Mile east of Urbana...
Route M at Bear Creek east of Stockton...
and Route HH at Ingalls Creek near AC Highway In Polk County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3827 9307 3819 9301 3823 9296 3819 9294
3819 9277 3823 9271 3817 9261 3807 9257
3797 9264 3770 9328 3758 9363 3758 9407
3790 9407 3789 9381 3783 9381 3783 9357
3792 9357 3792 9351 3807 9350 3807 9306
$$
Cramer2 follow-up statements
690
WGUS73 KSGF 271247
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
747 AM CDT THU JUL 27 2017
MOC029-039-059-085-167-271815-
/O.CON.KSGF.FF.W.0063.000000T0000Z-170727T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hickory MO-Dallas MO-Cedar MO-Polk MO-Camden MO-
747 AM CDT THU JUL 27 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
HICKORY...NORTHERN DALLAS...CEDAR...NORTHERN POLK AND CAMDEN
COUNTIES...
At 747 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to one inch of rain has already
fallen. Flash flooding is expected to begin shortly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3827 9307 3819 9301 3823 9296 3819 9294
3819 9277 3823 9271 3817 9261 3807 9257
3797 9264 3770 9328 3758 9363 3758 9407
3790 9407 3789 9381 3783 9381 3783 9357
3792 9357 3792 9351 3807 9350 3807 9306
$$
Cramer996
WGUS73 KSGF 271648
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1148 AM CDT THU JUL 27 2017
MOC029-039-059-085-167-271658-
/O.CAN.KSGF.FF.W.0063.000000T0000Z-170727T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hickory MO-Dallas MO-Cedar MO-Polk MO-Camden MO-
1148 AM CDT THU JUL 27 2017
...THE FLASH FLOOD WARNING FOR HICKORY...NORTHERN DALLAS...CEDAR...
NORTHERN POLK AND CAMDEN COUNTIES IS CANCELLED...
The heavy rain has ended. The threat for rapid rises in water levels
has diminished. Flash flooding is no longer expected to pose a threat
to life or property. Please continue to heed any remaining road
closures.
LAT...LON 3827 9307 3819 9301 3823 9296 3819 9294
3819 9277 3823 9271 3817 9261 3807 9257
3797 9264 3770 9328 3758 9363 3758 9407
3790 9407 3789 9381 3783 9381 3783 9357
3792 9357 3792 9351 3807 9350 3807 9306
$$
WiseWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 5:51 AM CDT, 21 minutes earlier.
Area forecast discussion, Jul 27, 5:51 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Springfield MO 551 AM CDT Thu Jul 27 2017 .SYNOPSIS... Issued at 232 AM CDT Thu Jul 27 2017 Thunderstorm complex over the I-70 corridor and slightly north early this morning. IR satellite shows continued regeneration and cold cloud tops across much of central MO from west to east. PW values of 2.25 to 2.5" were across this area so very efficient rain producers. Low level jet was nosing into west central MO with a surface front from southwest to northeast near this same axis lending to the continual redevelopment of convection. We are expecting this activity to gradually trend southeastward into our area during the remainder of the overnight hours into Thursday, with the convection the primary focus in the short term. Looking into the long term, a break from the heat is expected for much of the period with temperatures trending back into the 80s. && .SHORT TERM...(Today and tonight) Issued at 232 AM CDT Thu Jul 27 2017 For the rest of the overnight period, we are expecting coverage of thunderstorms to increase across our northern CWA, especially along and north of the I44 corridor. Heavy rain will be the main risk as the area of high PW values ahead of the shortwave/front extend further south into central and southern MO. 850 mb jet streak will remain active south of the low which will be across central MO towards sunrise. Not expecting severe weather, but locally heavy rainfall across the same areas may lead to some isolated flooding, despite the recent dry spell. For now, we will handle this with the hazardous weather outlook and situation report, as we are not expecting widespread flooding at this point. As the day progresses, shortwave energy will track southeast across the area and the front along with several waves of low pressure will slowly shift southeast across the CWA. Thunderstorms with heavy rainfall will be possible throughout the day with a gradual shift from northwest to southeast. We are expecting the highest QPF early this morning across central MO where a widespread 1 to 1.5 inches of rain will be possible, although localized areas of 2 to 3 inches will not be out of the question. We are expecting the least amount of rain in the far southwest part of the CWA. The cloud cover and rainfall will put an end to the extreme heat we have had for the past couple of weeks with highs from the low 80s in the northeast to low 90s southwest. The front will push south of the area tonight with precipitation gradually ending from northwest to southeast and should move completely out of the area by Friday morning. .LONG TERM...(Friday through Wednesday) Issued at 232 AM CDT Thu Jul 27 2017 Drier air will push into the area from the north on Friday into Friday night. It will also be cooler as we remain in a northwest flow aloft with a trough axis across the eastern U.S. This will bring much more reasonable temperatures to the region for much of the long term period with highs in the 80s and lows from the upper 50s to mid 60s. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 548 AM CDT Thu Jul 27 2017 Main thunderstorm complex will remain north of the terminals for the onset of the 12z TAFS, but will see scattered convection at SGF/JLN. Ceilings should remain in VFR but any heavier convection will drop visibility into MVFR. Will gradually see a shift in wind direction to the west and eventually the north as a cold front pushes through. Convection will end from northwest to southeast this evening with BBG holding on to the convection the longest. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Jul 27, 6:12 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 612 AM CDT Thu Jul 27 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 612 AM CDT Thu Jul 27 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Thunderstorm wind damage risk. Elevated Flooding risk. Significant Lightning risk. Elevated Excessive heat risk. DISCUSSION... Showers and thunderstorms, some with heavy rain, will push across most of the area today into tonight. The atmosphere has quite a bit of moisture content, so rainfall rates will likely become quite high with the stronger areas of thunderstorms. Training of these storms across the same locations could lead to some flash flooding, particularly over west central into central Missouri this morning where several inches of rain could fall within a short period of time. While severe storms are not expected today, some of the stronger storms may produce wind gusts up to 50 mph. Areas of southwest Missouri into southeast Kansas will have the best chances of seeing some sunshine this afternoon and may have some heat index values approach 100 degrees again today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Jul 27, 5:58 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 AM FLASH FLOOD APPLETON CITY 38.19N 94.03W
07/27/2017 ST. CLAIR MO LAW ENFORCEMENT
ST. CLAIR COUNTY SHERIFFS DEPARTMENT OBSERVED FLASH
FLOODING ON NUMEROUS ROADWAYS IN AND AROUND THE APPLETON
CITY AREA.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:27 AM CDT | Flash Flood Warning | SGF | Benton, St. Clair, Vernon | 7 hr |
Nearby
Flash Flood Warnings in Missouri, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.